MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient age/date of birth: unknown as information was not provided.If implanted, if explanted, give date: not applicable, as the intraocular lens was inserted and removed in the initial surgery.(b)(4).Device evaluation: product testing could not be performed because the product was discarded by the account.A product quality deficiency could not be confirmed.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional investigation request (ir) for this production order number has been received and is not related to this complaint.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
While inserting the intraocular lens (iol) in the patient¿s ocular dexter (right eye) it was reported the plunger did not feed the lens out, the lens was stuck in the pre-loaded cartridge, and there was patient contact with the product.The incision was enlarged and the lens was discarded.No further information is available.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10165653
Report Number2648035-2020-00451
Device Sequence Number19725951
Product Code HQL
UDI-Device Identifier05050474558106
UDI-Public(01)05050474558106(17)211119
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005